MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 95CM, MPD; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 95CM, MPD; PERCUTANEOUS CATHETER
Model Number 671-258-95D
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, weight, race, ethnicity, and medical history were not provided.Codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (e11307) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the tip of the 6f, 95cm, mpd envoy da guiding catheter (67125895d / e11307) was cracked.There was no report of any patient injury or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to report that a re-review of the additional event information received on 4/28/2020 was performed.The reportability of the file was also reassessed.Based on the information provided, the tip of the 6f, 95cm, mpd envoy da guiding catheter (67125895d / e11307) did not become cracked; the tip of the device was kinked.With this information, the file no longer meets the medical device reporting criteria as a malfunction.No further reports will be forthcoming.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 3/25/2020.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the tip of the 6f, 95cm, mpd envoy da guiding catheter (67125895d / e11307) was cracked.There was no report of any patient injury or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 6f, 95cm, mpd envoy da guiding catheter was received contained in a pouch.Visual inspection was performed.The catheter body was kinked at 76.5cm, 78.6cm, and 86cm from the proximal end.The distal tip of the device was compressed.No other damage was observed.Dimensional measurements were taken.The inner diameter (id) and the outer diameter (od) of the envoy da guiding catheter were measured and were confirmed to be within specifications.Hub id = 0.0715¿; specification: 0.071" minimum.Distal id = 0.0715¿; specification: 0.071" minimum.Od = 0.0823¿; specification: max.0.082¿ +/- 0.002¿.A review of manufacturing documentation associated with this lot (e11307) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The expiration of the lot is noted to have exceeded.The expiration date of the device was 12/31/2018, the procedure was on 2/25/2020.It was confirmed that the distribution of this device was made in time.The reasons for which the device was used with an exceeded expiration date are not known, since according to the product instructions for use (ifu), the expiration date must be reviewed before device use.The issue documented on the complaint is that the tip of the 6f, 95cm, mpd envoy da guiding catheter was cracked; based on the visual inspection of the returned device, this issue was not confirmed.The body of the catheter was observed kinked at 76.5cm, 78.6cm, and 86cm from the proximal end.The distal tip of the device was observed compressed and was not cracked as reported.The exact cause of the event could not be conclusively determined; however, the kinked areas observed on the catheter body appeared to have been caused by excessive force.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo inspection at final assembly to ensure that there are no damages such as the kinked areas observed on the returned catheter and the compressed distal tip.Thus, it is unlikely that the 6f, 95cm, mpd envoy da guiding catheter left the manufacturing facility with the kinked areas observed on the body and near the distal tip during the visual inspection performed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ENVOY DA, 6F, 95CM, MPD
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9844603
Report Number3008114965-2020-00048
Device Sequence Number764567
Product Code DQY
UDI-Device Identifier10878528000652
UDI-Public10878528000652
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2018
Device Model Number671-258-95D
Device Catalogue Number67125895D
Device Lot NumberE11307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer03/25/2020
03/27/2020
04/28/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date03/25/2020
04/14/2020
04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAXSFT10 1.5MM X 2CM; ENTERPRISE2 4MMX16MM NO TIP